My husband was diagnosed with cirroshis of liver from alcohol. He now has cardiac eschemia also. Some other problems he has are encelopathy. He takes numerous medications for these. Now he gets very lethargic sometimes. Does anyone else experience these symptoms and what do your doctors say?
Hello and hope you are doing well.
Hepatic encephalopathy is the hallmark of fulminant hepatic failure. There are many intellectual and personality changes in encephalopathy which are due to the inability of the diseased liver to metabolize neurotoxins. These accumulate in the brain affecting neurotransmitters. Nutritional therapy may be beneficial .In acute encephalopathy temporary protein restriction may be needed but must not last longer than 48 h. Oral supplementation with BAA (branched amino acid), supplementation with fiber or diets with vegetable proteins, which bring high fiber content and less Aromatic amino acids AA, slows the progression of liver disease and improves survival and quality of life. Cardiac ischemia can be due to hypoxia, cardiac disease, myocardial infarction, arrhythmias etc.Lethargy can be due to cirrhosis or heart problem. Have a frank discussion with his doctor. I sincerely hope it helps.
Best wishes and regards!
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.